MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO SMALL SIZE INTERFERENCE SCREW, 6 X 30 MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO SMALL SIZE INTERFERENCE SCREW, 6 X 30 MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231809
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint device was received and inspected.The anchor is broken near its distal end confirming this complaint.Visual observation of the broken anchor indicates the external geometry of the screw was not damaged as the threads did not strip during insertion.It is a possibility the tapping was off angle or excessive force was used while tapping or inserting the screw causing the screw to break.No information was available regarding the instruments used during the procedure.We cannot discern a root cause for this failure mode.A batch record review has been conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other similar complaints from this lot of devices.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the screws in question were used for outside-in acl reconstruction using btb graft.During insertion of milagro br 6 x 30 mm into the femoral side, it could not be inserted further in the middle of the bone hole.When the surgeon reversed and tried pulled it out, the tip of the screw (3-5 mm) was broken and the broken piece got stuck between the bone hole and the graft.The surgeon removed the broken piece using an osteotome and raspatory, and fixed the graft with the competitor¿s screw (6 x 30 mm) instead.For the tibial side, milagro advance 8 x 23 mm was used, however, the desired tension was not obtained by the screw.The surgeon removed the screw and re-fixed with the competitor¿s dsp.The procedure was completed without any surgical delay or harm to the patient because of these problems.The backup device was used to complete the case.Please see also medwatch report 1221934-2018-52390.

Brand Name
MILAGRO SMALL SIZE INTERFERENCE SCREW, 6 X 30 MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7720195
Report Number1221934-2018-52387
Device Sequence Number904546
Product Code MAI
UDI-Device Identifier10886705010769
UDI-Public10886705010769
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Catalogue Number231809
Device Lot Number3611678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2014
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1